Alert archive / Idaho / Frost Advisories in 2017
Frost Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Sep 24, 2017, 1:10 PM MDT. It took effect at Sep 25, 2017, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2017, 1:10 PM MDT (19:10 UTC)
- In effect from
- Sep 25, 2017, 12:00 AM MDT
- Expired
- Sep 25, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
172 WWUS75 KPIH 241910 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 110 PM MDT Sun Sep 24 2017 IDZ020-251000- /O.NEW.KPIH.FR.Y.0004.170925T0600Z-170925T1500Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 110 PM MDT Sun Sep 24 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT MONDAY... The National Weather Service in Pocatello has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM MDT Monday. * TEMPERATURE...Falling to 32 to 36 degrees late tonight. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
736 WWUS75 KPIH 250820 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 220 AM MDT Mon Sep 25 2017 IDZ020-251500- /O.CON.KPIH.FR.Y.0004.000000T0000Z-170925T1500Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 220 AM MDT Mon Sep 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURE...Falling to 32 to 36 degrees late tonight. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, could be damaged by frost or light freeze conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
917 WWUS75 KPIH 251528 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 928 AM MDT Mon Sep 25 2017 IDZ020-251630- /O.EXP.KPIH.FR.Y.0004.000000T0000Z-170925T1500Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 928 AM MDT Mon Sep 25 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures were warming through the mid-30's this morning and thus the Frost Advisory for the Upper Snake River Plain has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 24, 8:50 AM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 24, 8:50 AM MDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 850 AM MDT Sun Sep 24 2017 .DISCUSSION...A quick update this morning to expire the Frost Advisory in the Snake River Plain and ERN Magic Valley as temperatures warm through the mid-30's. Latest models show snow levels rising to around 7000 ft down in the Bear Lake area today after very little visible accumulation noted on cams last night all of which would really preclude any significant accumulations for that area accept at the highest elevations. Given that it is bow hunting season and a weekend where folks are still trying to squeeze in one more outing, I think I will allow the Winter Weather Advisory to continue down in that region until at least the afternoon forecast issuance where we can get a chance to see how things shake out today. See the previous forecast discussion below. Huston Early Morning Satellite imagery indicates the presence of an area of low pressure over Central Utah. Surface observations and Webcams indicate Precipitation has begun across the Bear Lake area. Expect precipitation to continue to pivot North and West through the night, with waves of Precipitation continuing through this evening before tapering off overnight into Monday morning. Precipiation should fall mainly South and East of a line from Malad to Soda Springs to Palisades, with only very light Precipitation anticipated North and West to the Benches East of Pocatello. Do not anticipate any impacts across the Snake Plain from this system. Snow will fall to valley floors across the Bear Lake Valley, particularly at night and during heavier bursts of Precipitation when wet-bulb effects will allow for a changeover. 1-3" of Snow is forecast for the Bear Lake Valley despite Rain likely mixing in with the Snow in the Valley particularly during the Afternoon hours and during periods of lighter Precipitation. Expect all snow above about 6000 feet elevation. 6 or more inches of Snow is expected above 7000 feet elevation for the Idaho portion of the Wasatch. Will likely see impacts to travel and degraded driving conditions for Passes such as Emigration, Border, Georgetown, Geneva and possibly even Fish Creek and Malad. Those planning outdoor recreational activities will be impacted by Winter Weather conditions. Due to these impacts, Winter Weather Advisory will be allowed to continue through Midnight tonight across far SE Idaho. Outside of the SE corner, Frost again anticipated this morning with patchy frost once again a possibility late Sunday night and early Monday morning across the Snake Plain therefore the ongoing Frost Advisory will continue. A weak wave of low pressure will skirt east across Montana Tuesday, and will continue to carry isolated valley Rain showers and isolated mountain Snow showers across the Pashimeroi range eastward along the Divide for Tuesday. A Ridge of High Pressure remains scheduled to build into the region for mid-week through the end of next week, bringing a return to temperatures near to slightly above Climatological averages for this time of year with highs in the 70s returning to the Snake Plain by Thursday. Will maintain slight chance of a Shower mention across the far SE corner of Idaho Friday/Saturday as an area of Low Pressure wobbles across Utah. AD/Keyes && .AVIATION...We are seeing precipitation and clouds wrapping around the Utah low into southeast Idaho this morning. So far ceilings are VFR and are forecast to remain VFR for the most part for TAF sites. IF we do get some of the more widespread and/or heavier precipitation at any TAF sites, it would likely be KDIJ, KIDA and KPIH. For now, we only have showers at KDIJ and VCSH at the other 2 but that could change depending on how things trend during the day. Ceilings and visibility may drop to MVFR if this happens. KBYI and KSUN are expecting just some mid clouds to move in or pop up later today. 15-20kt wind gusts are also possible at all TAF site except KSUN which should remain sheltered enough to prevent that. Tonight, conditions slowly improve with lingering rain or snow around KDIJ. Keyes && .FIRE WEATHER...Rain and mountain snow will continue to develop and persist across the eastern & southern highlands through Monday morning. There could be a few pockets of rain as far west as the I- 15 corridor in the Snake Plain. Snow levels start around 6000-6500ft this morning and rise to 6500-7500ft for this afternoon and tonight. Snow amounts in Zone 413 could peak at 4-8" above 7000ft with much lower amounts down to 6000ft and also the portion of 411 around Driggs and the Tetons of Wyoming. This system clears out Monday, but another storm moves across Tuesday. This one is weaker and only produces very light amounts of rain or mountain snow. Snow levels only drop to 7000-8000ft. High pressure then builds over the West temporarily. We do dry out some but we are not expecting very low humidity conditions across the area. Temperatures will climb to right around normal for the end of September. Friday and beyond should see the ridge break down again. However, the question will be if we have a dry trough passage or see moisture getting pulled north from the closed to our south. The GFS says yes but the ECMWF says no as it keeps that storm farther south. The models show the answer for the "kicker" system on Saturday...GFS and EC no. We are maintaining a slight chance across the Bear Lake area and north along the Wyoming border. By early next week, the GFS and ECMWF are BUT the Canadian model does show an increasing chance of precipitation as it brings a system farther south toward the state. Some light rain or snow is possible across the central mountains and along the Divide. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for IDZ023-025. &&
In the hours before
Local storm report, Sep 24, 1:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
100 PM MDT SUN SEP 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 20 NE PRESTON 42.37N 111.57W
09/24/2017 E2.3 INCH FRANKLIN ID MESONET
EMIGRANT SUMMIT SNOTEL 7390 MSL. 12-HOUR TOTAL.
1200 PM SNOW 11 NE MONTPELIER 42.42N 111.17W
09/24/2017 E0.6 INCH BEAR LAKE ID MESONET
GIVEOUT SNOTEL 6932 MSL. 12-HOUR TOTAL.
1200 PM SNOW 14 NW PRESTON 42.27N 112.13W
09/24/2017 E2.8 INCH FRANKLIN ID MESONET
OXFORD SPRINGS SNOTEL 6740 MSL. 12-HOUR TOTAL.
1200 PM SNOW 14 N MONTPELIER 42.57N 111.30W
09/24/2017 E0.6 INCH BEAR LAKE ID MESONET
SLUG CREEK DIVIDE SNOTEL 7225 MSL. 12-HOUR TOTAL.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.